MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an entrapment of device occurred.The almost occluded and stenosed target lesion was located in an artery in the right leg.A 018/180 platinum plus-3 guidewire was advance for use.The physician tried to recanalize the calcified lesion with back and forth movement, however the tip of the wire got stuck in the lesion.The physician tried to pull the guidewire back, but it stuck very tightly within the lesion.During the removal attempt the guidewire moved back and the wire started to fray as the tip remained stuck in the lesion.The device was completely taken out from the patient.The procedure is completed with a different device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Unit returned with its original box.The unit returned has tip damage, as part of overall visual revision.The guidewire returned with the distal section unraveled and with corewire bent at distal end.No evidence of corewire fractured.The outer diameter dimensions were found within specification.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8531480
Report Number2134265-2019-04131
Device Sequence Number1954969
Product Code DQX
UDI-Device Identifier08714729114567
UDI-Public08714729114567
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0022524872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1